Alert archive / New York / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 62, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 19, 2020, 2:43 PM EDT for 6 counties in New York. It was in force for 62 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2020, 2:43 PM EDT (18:43 UTC)
- Expired
- Jul 19, 2020, 3:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Genesee County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Wayne County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 74 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 2:56 PM EDT | TSTM WND DMG | Leicester, NY | TREES AND WIRES DOWN ON MAIN STREET IN LEICESTER. |
| Jul 19, 3:20 PM EDT | TSTM WND DMG | 3 Ese Victor, NY | METAL ROOF TORN OFF HOUSE. |
| Jul 19, 3:23 PM EDT | TSTM WND DMG | 1 Sse Mertensia, NY | TREE SNAPPED, TRAMPOLINE AND BASKETBALL HOOP WERE LIFTED AND THROWN. |
| Jul 19, 3:25 PM EDT | TSTM WND DMG | 4 Ese Victor, NY | TREES FELL ONTO TOWN HOUSES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 12:53 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 893 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
490 WUUS51 KBUF 191843 SVRBUF NYC037-051-055-069-117-121-191945- /O.NEW.KBUF.SV.W.0062.200719T1843Z-200719T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Buffalo NY 243 PM EDT Sun Jul 19 2020 The National Weather Service in Buffalo has issued a * Severe Thunderstorm Warning for... Southwestern Wayne County in western New York... Northeastern Wyoming County in western New York... Northern Livingston County in western New York... Southern Monroe County in western New York... Southeastern Genesee County in western New York... Northwestern Ontario County in western New York... * Until 345 PM EDT.. * At 242 PM EDT, a severe thunderstorm was located near Pavilion, or 13 miles southeast of Batavia, moving east at 50 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Canandaigua, Geneseo, East Rochester, Fairport, Letchworth State Park, Henrietta, Le Roy, Perry, Warsaw and Avon. This includes the following highways... Interstate 390 between exits 8 and 12. Interstate 90 between exits 46 and 44. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4294 7820 4315 7733 4276 7729 4272 7815 TIME...MOT...LOC 1842Z 266DEG 42KT 4283 7807 HAIL...<.75IN WIND...60MPH $$ Reynolds
3 follow-up statements
393
WWUS51 KBUF 191915
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
315 PM EDT Sun Jul 19 2020
NYC037-121-191923-
/O.CAN.KBUF.SV.W.0062.000000T0000Z-200719T1945Z/
Wyoming NY-Genesee NY-
315 PM EDT Sun Jul 19 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WYOMING AND
SOUTHEASTERN GENESEE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
western New York.
LAT...LON 4302 7784 4315 7733 4276 7729 4273 7787
TIME...MOT...LOC 1913Z 266DEG 42KT 4286 7756
$$
NYC051-055-069-117-191945-
/O.CON.KBUF.SV.W.0062.000000T0000Z-200719T1945Z/
Wayne NY-Livingston NY-Monroe NY-Ontario NY-
315 PM EDT Sun Jul 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHWESTERN WAYNE...NORTHEASTERN LIVINGSTON...SOUTHEASTERN
MONROE AND NORTHWESTERN ONTARIO COUNTIES...
At 313 PM EDT, a severe thunderstorm was located near Lima, or 13
miles east of Geneseo, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Canandaigua, Geneseo, East Rochester, Fairport, Henrietta, Avon,
Mount Morris, Victor, Honeoye Falls and Bristol.
This includes the following highways...
Interstate 390 between exits 7 and 12.
Interstate 90 between exits 46 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near western Finger Lakes, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4302 7784 4315 7733 4276 7729 4273 7787
TIME...MOT...LOC 1913Z 266DEG 42KT 4286 7756
HAIL...<.75IN
WIND...60MPH
$$
HSK329
WWUS51 KBUF 191932
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
332 PM EDT Sun Jul 19 2020
NYC051-055-117-191942-
/O.CAN.KBUF.SV.W.0062.000000T0000Z-200719T1945Z/
Wayne NY-Livingston NY-Monroe NY-
332 PM EDT Sun Jul 19 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAYNE...
NORTHEASTERN LIVINGSTON AND SOUTHEASTERN MONROE COUNTIES IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
western New York.
LAT...LON 4276 7759 4285 7757 4286 7755 4287 7755
4291 7756 4295 7751 4294 7748 4296 7748
4304 7737 4303 7732 4276 7729 4274 7760
TIME...MOT...LOC 1932Z 266DEG 42KT 4288 7725
$$
NYC069-191945-
/O.CON.KBUF.SV.W.0062.000000T0000Z-200719T1945Z/
Ontario NY-
332 PM EDT Sun Jul 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHWESTERN ONTARIO COUNTY...
At 332 PM EDT, a severe thunderstorm was located over Canandaigua,
moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Canandaigua, Victor, Bristol, Bloomfield, Honeoye, Farmington, East
Bloomfield, West Bloomfield, Cheshire and Holcomb.
This includes Interstate 90 near exit 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near the western Finger Lakes, get away from the water and
move indoors or inside a vehicle. remember, lightning can strike out
to 15 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4276 7759 4285 7757 4286 7755 4287 7755
4291 7756 4295 7751 4294 7748 4296 7748
4304 7737 4303 7732 4276 7729 4274 7760
TIME...MOT...LOC 1932Z 266DEG 42KT 4288 7725
HAIL...<.75IN
WIND...60MPH
$$
HSK402
WWUS51 KBUF 191944
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
344 PM EDT Sun Jul 19 2020
NYC069-191952-
/O.EXP.KBUF.SV.W.0062.000000T0000Z-200719T1945Z/
Ontario NY-
344 PM EDT Sun Jul 19 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ONTARIO COUNTY
WILL EXPIRE AT 345 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
western New York.
Remember, a Severe Thunderstorm Warning still remains in effect for
eastern Ontario county until 415 PM.
LAT...LON 4276 7759 4285 7757 4286 7755 4287 7755
4291 7756 4295 7751 4294 7748 4296 7748
4304 7737 4303 7732 4276 7729 4274 7760
TIME...MOT...LOC 1942Z 266DEG 42KT 4289 7712
$$
HSKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 10:41 AM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 19, 10:41 AM EDT, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1041 AM EDT Sun Jul 19 2020
.SYNOPSIS...
Very hot and humid for one day before a cold front brings showers
and storms across the region late this afternoon into tonight.
Drying associated with high pressure builds back in across the
region for the start of the new work week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Heat and humidity continuing to build this morning. Warmest
temperatures along the lake plains already in the mid 80s with
surface dewpoints in the upper 60s to lower 70s pushing some
heat index values already into the lower 90s.
Southwest winds will continue to pick up into this afternoon with
wind gusts up to 30 mph over much of the region and as high as 40
mph due to enhanced wind off Lake Erie in the corridor from Buffalo
and Niagara Falls to Rochester.
Mid to late afternoon, the focus on ongoing heat will turn to
potential for developing showers and thunderstorms. Based on shear
and instability upstream, current MCS pushing into southern Ontario
should not just fall apart, but looks like it will track generally
north of Lake Ontario though this will have to be watched through
the early afternoon hours. Various CAMS including many recent HRRR
runs indicate southern edge of the MCS and/or another MCS developing
farther to its south could start to approach our area from anywhere
from Ontario west of the Niagara Peninsula to northern Ohio late
this afternoon. Though waters of Lake Erie remain mighty warm, stiff
SW flow off Lake Erie will have some stabilizing impact on
approaching storms, but it is unclear if it would completely
diminish them. Additionally, even ahead of this potential MCS, could
also see at least isold showers and thunderstorms develop over
southwest NY and maybe in the southeast Lake Ontario region due to
lake breeze convergence zone though stronger winds will limit
convergence than what would typically occur and it may just be too
capped for any initial convection well out ahead of stronger pre-
frontal trough boundary. No matter the model or CAM looked at, it
does look like they agree on a 2-4 hour window for at least
scattered showers and thunderstorms centered on early evening over
WNY, and toward later evening over North County. This arrival could
be sped up by a couple hours if supported by upstream trends.
Given potential instability and shear profiles, with MLCAPES at
least 1500J/kg and 0-6km shear over 40 kts/0-1km shear 25 kts,
SPC continues to highlight entire area in a slight risk with
damaging winds the primary threat. Heavy rain also remains a
concern with precipitable water values surging to over 2" and
shorter corfidi vectors pointing to potential for training
storms. The potential for severe weather and heavy rain will
fade by late evening as instability wanes and pre- frontal
trough moves through, but scattered showers and a few
thunderstorms will linger through the night.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Cold front will be east of our area by Monday morning. Aside from a
possible leftover shower across eastern areas early, should see a
dry day with increasing sunshine to start off the new work week.
High pressure will continue to build across the lower Great Lakes
region Monday night and Tuesday. This will continue to provide dry
weather, along with a somewhat less humid airmass. It will be cooler
Monday (relatively speaking) than it was on Sunday, with dew points
slowly falling through the 60s. High temperatures Monday will be
mainly in the low to mid 80s, with some upper 70s found across the
hilltops. Tuesday will be even cooler and less humid with highs
generally ranging from the upper 70s to low 80s.
High pressure will drift east into New England Tuesday night, as the
next stronger upper level shortwave and associated surface low
pressure system over the upper Great Lakes approaches the area. The
result will be shower chances and perhaps a rumble of thunder on the
increase from west to east through the night.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Upper level shortwave and surface low pressure will move from the
upper Great Lakes Wednesday morning, to southern Quebec by the end
of the day. A warm front across the Ohio Valley extending from low
pressure over the upper Great Lakes Wednesday morning, will lift
northeast through New York State through the day. This feature
combined with additional support from upper level shortwave will
bring the best chance for any widespread rain during this period,
with the likelihood for showers and thunderstorms. This will also
bring an uptick in humidity levels.
The first of two 'cold' fronts will then move through Wednesday
night. Will still have the chance for some showers and a few rumbles
of thunder, however lack of upper level support and unfavorable
timing should limit coverage and intensity. Secondary cold front
moves through later on Thursday along with supporting upper level
shortwave. This will keep the threat for a few showers and storms
going through the day on Thursday.
High pressure over the upper Great Lakes will then build across our
region Thursday night and Friday, before sliding southeast off the
southern New England coast on Saturday. This will provide a period
of dry weather, along with lower humidity levels Thursday night
through Friday night. There are timing differences between the
various longer range models as to when the next potential system
impacts our area from the west. This may be as early as Saturday, so
will settle on the slight chance of a shower or storm at this point.
Otherwise, temperatures will be near to slightly above average
through the period with highs generally ranging from the upper 70s,
to the lower and mid 80s. Humidity levels will become a bit more
uncomfortable once again around mid week, but then trend back down
to more tolerable levels toward the end of the work week into the
start of the weekend.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
Quiet through mid morning with scattered mid and high clouds. VFR
conditions continue through late afternoon, but winds become more of
a factor at IAG/BUF and ROC where southwest winds could gust over 30
kts this afternoon.
An isolated shower or storm could occur at JHW after mid afternoon
along lake breeze boundary, but appears best chance for 2-4 hour
period of showers and thunderstorms at most TAF sites occurs late
this afternoon through evening centered on 7-8 PM over WNY and 10-11
PM over North Country. Potential for gusty winds and very heavy rain
with brief IFR as these thunderstorms move though. Expect any
lingering scattered showers and storms to end overnight, with VFR
conditions though higher terrain of Southern Tier and east of Lake
Ontario may see MVFR cigs at times.
Outlook...
Monday...Mainly VFR.
Tuesday...Mainly VFR with a chance of afternoon showers and
thunderstorms.
Wednesday...VFR/MVFR with showers and thunderstorms likely.
Thursday...Mainly VFR with a chance of afternoon showers and
thunderstorms.
&&
.MARINE...
Southwest winds will freshen this afternoon ahead of an approaching
cold front, making for some light chop on both lakes. Winds will
lessen some while veering northwest later tonight into Monday
in the wake of the cold front, but onshore component will still be
strong enough to keep some light chop on both lakes.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Heat Advisory until 8 PM EDT this evening for NYZ001>007-010-
011-013-014-019-085.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LEZ040-
041.
&&
SYNOPSIS...RSH/TMA
NEAR TERM...JLA/TMA
SHORT TERM...JM
LONG TERM...JM
AVIATION...JLA
MARINE...JM/TMAHazardous weather outlook, Jul 19, 1:00 PM EDT, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 100 PM EDT Sun Jul 19 2020 NYZ001>007-010-011-013-014-019-085-201700- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- Northern Erie-Genesee-Livingston-Ontario-Chautauqua-Southern Erie- 100 PM EDT Sun Jul 19 2020 ...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Heat Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ008-012-020-021-201700- Lewis-Wyoming-Cattaraugus-Allegany- 100 PM EDT Sun Jul 19 2020 ...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-201700- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- 100 PM EDT Sun Jul 19 2020 ...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-SLZ022-024-201700- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 100 PM EDT Sun Jul 19 2020 ...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Ontario and Saint Lawrence River. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Jul 19, 1:34 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Buffalo NY
134 PM EDT Sun Jul 19 2020
NYZ001-002-010-011-191815-
Orleans-Genesee-Niagara-Northern Erie-
134 PM EDT Sun Jul 19 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ERIE...
NIAGARA...WESTERN ORLEANS AND WEST CENTRAL GENESEE COUNTIES...
At 133 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles north of Fort Niagara State Park
to 11 miles northwest of Evangola State Park. Movement was east at 50
mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Buffalo, Cheektowaga, Niagara Falls, West Seneca, North Tonawanda,
Clarence, Lockport, Lackawanna, Kenmore, Depew, Tonawanda, Amherst,
Lancaster, Williamsville, Grand Island, Elma, Newfane, Pendleton,
Marilla and Akron.
This includes Interstate 90 between exits 55 and 49.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4330 7909 4340 7864 4341 7845 4287 7846
4287 7849 4281 7849 4279 7894 4280 7892
4284 7893 4292 7890 4296 7893 4296 7896
4299 7902 4306 7900 4308 7908 4311 7906
4312 7907 4315 7904 4325 7906 4328 7908
TIME...MOT...LOC 1733Z 261DEG 44KT 4340 7909 4268 7930
ReynoldsSpecial weather statement, Jul 19, 1:57 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Buffalo NY
157 PM EDT Sun Jul 19 2020
NYZ010-012-019-020-085-191845-
Chautauqua-Cattaraugus-Southern Erie-Wyoming-Northern Erie-
157 PM EDT Sun Jul 19 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL WYOMING...
CATTARAUGUS...SOUTHERN ERIE AND CHAUTAUQUA COUNTIES...
At 157 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Erie Basin Marina to near Findley
Lake. Movement was east at 55 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
West Seneca, Jamestown, Lackawanna, Dunkirk, Fredonia, Hamburg, East
Aurora, Salamanca, Allegany State Park, Evans, Boston, Eden,
Springville, Colden, Orchard Park, Westfield, Lakewood, Gowanda,
Silver Creek and Blasdell.
This includes the following highways...
Interstate 90 between exits 61 and 56.
Interstate 86 between exits 4 and 23.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4227 7976 4228 7973 4230 7975 4239 7961
4244 7950 4253 7939 4259 7919 4273 7908
4280 7893 4283 7842 4200 7865 4200 7976
TIME...MOT...LOC 1757Z 265DEG 49KT 4284 7898 4211 7968
ReynoldsSpecial weather statement, Jul 19, 2:26 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Buffalo NY
226 PM EDT Sun Jul 19 2020
NYZ003-010>014-020-021-085-191930-
Cattaraugus-Allegany-Ontario-Livingston-Southern
Erie-Wyoming-Genesee-Monroe-Northern Erie-
226 PM EDT Sun Jul 19 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WYOMING...EASTERN
CATTARAUGUS...SOUTHEASTERN ERIE...LIVINGSTON...ALLEGANY...SOUTHERN
MONROE...SOUTHERN GENESEE AND WEST CENTRAL ONTARIO COUNTIES...
At 226 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Attica to near Falconer. Movement
was east at 60 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Batavia, Olean, Geneseo, Dansville, Wellsville, Darien Lakes State
Park, Letchworth State Park, Allegany State Park, Le Roy, Pembroke,
Alfred, Perry, Warsaw, Avon, Bennington, Mount Morris, Honeoye Falls,
Alden, Attica and Pavilion.
This includes the following highways...
Interstate 390 between exits 4 and 11.
Interstate 90 between exits 48A and 47.
Interstate 86 between exits 23 and 33.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4200 7871 4302 7845 4304 7750 4258 7756
4258 7766 4253 7766 4253 7772 4200 7775
TIME...MOT...LOC 1826Z 274DEG 50KT 4285 7824 4217 7921
ReynoldsThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 4:49 AM EDT | Small Craft Advisory | BUF | 17 hr | |
| Jul 19, 12:56 PM EDT | Special Marine Warning | BUF | 64 min | |
| Jul 19, 1:00 PM EDT | Special Marine Warning | BUF | 60 min | |
| Jul 19, 1:34 PM EDT | Special Weather Statement | BUF | Niagara | 41 min |
| Jul 19, 1:57 PM EDT | Special Marine Warning | BUF | 50 min | |
| Jul 19, 1:57 PM EDT | Special Weather Statement | BUF | Cattaraugus, Chautauqua, Erie | 48 min |
| Jul 19, 2:26 PM EDT | Special Weather Statement | BUF | Allegany, Genesee, Livingston, Wyoming | 64 min |
| Jul 19, 2:29 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Erie, Livingston, Wyoming | 61 min |
| Jul 19, 2:48 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Chautauqua | 57 min |
| Jul 19, 3:06 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Ontario | 43 min |
| Jul 19, 3:20 PM EDT | Severe Thunderstorm Warning | BUF | Ontario, Wayne | 55 min |
| Jul 19, 5:54 PM EDT | Special Weather Statement | BUF | Lewis | 51 min |
| Jul 19, 6:03 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 57 min |
Nearby
Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.